Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 6, 2025, 1:25 AM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Aug 7, 2025, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2025, 1:25 AM PDT (08:25 UTC)
- In effect from
- Aug 7, 2025, 11:00 AM PDT
- Expired
- Aug 7, 2025, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4228 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS85 KLKN 060825 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 125 AM PDT Wed Aug 6 2025 NVZ425-070830- /O.UPG.KLKN.FW.A.0007.250807T1800Z-250808T0500Z/ /O.NEW.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/ /O.CON.KLKN.FW.W.0012.250806T1800Z-250807T0500Z/ White Pine and Northeast Nye Counties- 125 AM PDT Wed Aug 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ426-070500- /O.CON.KLKN.FW.W.0012.250806T1800Z-250807T0500Z/ Northern Nye County-Mojave- 125 AM PDT Wed Aug 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONE 426... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-070830- /O.NEW.KLKN.FW.A.0008.250807T1800Z-250808T0500Z/ Eastern Elko County- 125 AM PDT Wed Aug 6 2025 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... The National Weather Service in Elko has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
5 follow-up statements
807 WWUS85 KLKN 061943 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1243 PM PDT Wed Aug 6 2025 NVZ470-071500- /O.UPG.KLKN.FW.A.0008.250807T1800Z-250808T0500Z/ /O.EXA.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/ Eastern Elko County- 1243 PM PDT Wed Aug 6 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ469-071500- /O.EXA.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/ Central Elko County- 1243 PM PDT Wed Aug 6 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM PDT Thursday. * Affected Area...Fire Weather Zone 469 Central Elko County. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425-071500- /O.CON.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/ /O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/ White Pine and Northeast Nye Counties- 1243 PM PDT Wed Aug 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ426-070500- /O.CON.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/ Northern Nye County-Mojave- 1243 PM PDT Wed Aug 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and warm temperatures can contribute to extreme fire behavior. && $$
794 WWUS85 KLKN 070448 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 948 PM PDT Wed Aug 6 2025 NVZ425-071800- /O.EXP.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/ /O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/ White Pine and Northeast Nye Counties- 948 PM PDT Wed Aug 6 2025 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT THURSDAY MORNING UNTIL 10 PM PDT THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...A RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Sustained southwest near 20 mph with gusts near 35 mph. * Relative Humidity...Minimum relative humidity values as low as 7 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ426-070600- /O.EXP.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/ Northern Nye County-Mojave- 948 PM PDT Wed Aug 6 2025 ...A RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... Critical fire weather condtions are no longer expected. Therefore, the Red Flag Warning will be allowed to expire. $$ NVZ469-470-071800- /O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/ Central Elko County-Eastern Elko County- 948 PM PDT Wed Aug 6 2025 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY MORNING UNTIL 10 PM PDT THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469... * Affected Area...Fire Weather Zone 469 Central Elko County. * Winds...Sustained southwest to west 15 to 20 mph, with gusts near 30 mph. * Relative Humidity...Minimum relative humidity values as low as 7 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and warm temperatures can contribute to extreme fire behavior. && $$ BS
554 WWUS85 KLKN 070809 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 109 AM PDT Thu Aug 7 2025 NVZ425-469-470-080215- /O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/ White Pine and Northeast Nye Counties-Central Elko County- Eastern Elko County- 109 AM PDT Thu Aug 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest to west 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and warm temperatures can contribute to extreme fire behavior. && $$
613 WWUS85 KLKN 071925 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1225 PM PDT Thu Aug 7 2025 NVZ425-469-470-080500- /O.CON.KLKN.FW.W.0013.000000T0000Z-250808T0500Z/ White Pine and Northeast Nye Counties-Central Elko County- Eastern Elko County- 1225 PM PDT Thu Aug 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 469 AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest to west 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and warm temperatures can contribute to extreme fire behavior. && $$
950 WWUS85 KLKN 080503 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1003 PM PDT Thu Aug 7 2025 NVZ425-469-470-080615- /O.EXP.KLKN.FW.W.0013.000000T0000Z-250808T0500Z/ White Pine and Northeast Nye Counties-Central Elko County- Eastern Elko County- 1003 PM PDT Thu Aug 7 2025 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 469, AND 470... Winds have diminished across the area and relative humidity values have come up above thresholds. Therefore the red flag warning is being allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 5, 9:50 PM PDT, 3 hours 35 minutes earlier. Its key messages:
- Updated at 948 PM PDT Tue Aug 5 2025 * Critical fire weather conditions across much of Central Nevada each afternoon and evening today and Wednesday * Critical fire weather conditions in White Pine and Northeastern Nye Counties Thursday afternoon and Thursday evening * No precipitation expected for the next several days
Area forecast discussion, Aug 5, 9:50 PM PDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Elko NV 950 PM PDT Tue Aug 5 2025 .KEY MESSAGES... Updated at 948 PM PDT Tue Aug 5 2025 * Critical fire weather conditions across much of Central Nevada each afternoon and evening today and Wednesday * Critical fire weather conditions in White Pine and Northeastern Nye Counties Thursday afternoon and Thursday evening * No precipitation expected for the next several days && .UPDATE... Issued at 948 PM PDT Tue Aug 5 2025 Latest observations indicate that wind gusts have eased late this evening and are currently below warning criteria. As such, the Red Flag Warning for Fire Weather Zones 425 and 426 will be allowed to expire on time at 10 PM PDT this evening. && .DISCUSSION... (Today through next Tuesday) WEATHER PATTERN OVERVIEW: Current radar loop is not showing anything in the way of returns while satellite is showing main clear skies. For today, a large expansive ridge will be over the southern United States while a weak trough will be situated across the western United States. The proximity of the ridge and trough will bring breezy to locally windy conditions to portions of central Nevada today. As such, a red flag warning is in effect for the central zones. In other locations to the north, winds are not expected to be as strong with gusts to about 20 mph. With the ongoing wildfires in the area, smoke will be an issue across northern and central Nevada. Look for continued dry conditions for the upcoming week as models depict the upper ridge wobbling around the New Mexico area while the trough axis slowly moves east. This setup will continue to bring breezy to locally windy conditions for mainly central Nevada each afternoon through the week, especially Wednesday and Thursday. Winds in these locations can gust to 35 mph. In other locations, gusts can approach 20 to 25 mph. By Friday, the trough will have pushed to the east with a more relaxed pressure gradient, and winds will be a little less gusty with speeds near 20 mph. Skies will remain mostly sunny on Friday and lasting that way through the weekend into early next week. Temperatures through the period look to slowly warm through the week as storm chances diminish. However, convective cloud build- ups will keep daytime highs from warming too quickly. Highs look to range from the upper 80s to low 90s across Nevada today, warming into the low 90s to upper 90s by the weekend. For overnight lows look for readings each night to keep to a similar range, falling into the 40s and 50s. FORECAST CONFIDENCE & DEVIATIONS: There is High confidence of elevated fire weather conditions, with breezy winds and low afternoon surface humidity levels, across central and northern Nevada for the forecast period. There is low confidence toward the end of the extended forecast as models continue to show high uncertainty in the upper level pattern. && .AVIATION... Look for VFR conditions to continue today for all sites. Winds will out of the west to southwest at speeds of 10KT to 20KT with a few gusts up to 30KT possible. && .FIRE WEATHER... Elevated to critical fire weather conditions are expected for the next several days, with Red Flag Warnings in place for zones 425/426 today and tomorrow and a Fire Weather Watch in place for zone 425 Thursday. No thunderstorms are expected through the next few days, but elevated winds and very low minimum RH values are expected to continue to cause elevated to near critical conditions through at least this weekend. && .LKN Watches/Warnings/Advisories... Red Flag Warning from 11 AM to 10 PM PDT Wednesday NVZ425-426. Fire Weather Watch from Thursday morning through Thursday evening NVZ425. && DISCUSSION...86 AVIATION...86 FIRE WEATHER...94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:25 AM PDT | Fire Weather Watch | LKN | Elko | 11 hr |
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.